Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Mar 28, 2009, 3:26 PM PDT for Imperial County, Riverside County, California; 5 counties in Arizona. It took effect at Mar 29, 2009, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 3:26 PM PDT (22:26 UTC)
- In effect from
- Mar 29, 2009, 12:00 PM PDT
- Expired
- Mar 29, 2009, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 149 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 282226 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 326 PM MST SAT MAR 28 2009 AZZ131-CAZ231-291030- /O.NEW.KPSR.FW.W.0003.090329T2100Z-090330T0200Z/ /O.NEW.KPSR.FW.A.0003.090330T1500Z-090330T2100Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 326 PM MST SAT MAR 28 2009 /326 PM PDT SAT MAR 28 2009/ ...RED FLAG WARNING IN EFFECT FROM 2 PM MST /2 PM PDT/ TO 7 PM MST /7 PM PDT/ SUNDAY FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG SOUTHWESTERLY WINDS...LOW HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG SOUTHWESTERLY WINDS...LOW HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM MST /2 PM PDT/ TO 7 PM MST /7 PM PDT/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. AN APPROACHING DRY COLD FRONT WILL LEAD TO STRONG SOUTHWESTERLY WINDS SUNDAY AFTERNOON. WIND GUSTS TO 35 MPH COMBINED WITH HUMIDITIES WELL BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT IS ANTICIPATED TO PUSH SOUTHWARD THROUGH SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA EARLY MONDAY. THOUGH THE AIR WILL BE COOLER MONDAY...IT WILL BE QUITE DRY. THE STRONG WINDS AND THE DRY AIR ARE ANTICIPATED TO LEAD TO CRITICAL FIRE WEATHER CONDITIONS OVER THE LOWER COLORADO RIVER VALLEY MONDAY MORNING INTO THE AFTERNOON. THUS A FIRE WEATHER WATCH IS IN EFFECT FOR THAT TIME FRAME. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND THE FIRE WEATHER WATCH. && $$ AJ
4 follow-up statements
000 WWUS85 KPSR 282230 CCA RFWPSR URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST SAT MAR 28 2009 AZZ131-CAZ231-291045- /O.COR.KPSR.FW.W.0003.090329T2100Z-090330T0200Z/ /O.COR.KPSR.FW.A.0003.090330T1500Z-090330T2100Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 330 PM MST SAT MAR 28 2009 /330 PM PDT SAT MAR 28 2009/ ...RED FLAG WARNING IN EFFECT FROM 2 PM MST /2 PM PDT/ TO 7 PM MST /7 PM PDT/ SUNDAY FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG SOUTHWESTERLY WINDS...LOW HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG NORTHERLY WINDS...LOW HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM MST /2 PM PDT/ TO 7 PM MST /7 PM PDT/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. AN APPROACHING DRY COLD FRONT WILL LEAD TO STRONG SOUTHWESTERLY WINDS SUNDAY AFTERNOON. WIND GUSTS TO 35 MPH COMBINED WITH HUMIDITIES WELL BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT IS ANTICIPATED TO PUSH SOUTHWARD THROUGH SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA EARLY MONDAY. THOUGH THE AIR WILL BE COOLER MONDAY...IT WILL BE QUITE DRY. THE STRONG WINDS AND THE DRY AIR ARE ANTICIPATED TO LEAD TO CRITICAL FIRE WEATHER CONDITIONS OVER THE LOWER COLORADO RIVER VALLEY MONDAY MORNING INTO THE AFTERNOON. THUS A FIRE WEATHER WATCH IS IN EFFECT FOR THAT TIME FRAME. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND THE FIRE WEATHER WATCH. && $$ AJ
000 WWUS85 KPSR 291002 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 302 AM MST SUN MAR 29 2009 AZZ133-292215- /O.EXB.KPSR.FW.W.0003.090329T1900Z-090330T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 302 AM MST SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS DUE TO STRONG GUSTY SOUTHWESTERLY WINDS...LOW HUMIDITY ...AND HIGH TO VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. AN APPROACHING DRY COLD FRONT WILL LEAD TO STRONG SOUTHWESTERLY WIND THIS AFTERNOON. SUSTAINED WIND SPEEDS 15 TO 25 MPH...WITH WIND GUSTS TO 35 MPH ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS AND WILL DIMINISH BEFORE MIDNIGHT. THE STRONG WINDS COMBINED WITH HUMIDITY LEVELS BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. MONDAY...EXPECT COOLER AND VERY DRY CONDITIONS BEHIND THE FRONT...AND WINDS WILL NOT BE AS STRONG ACROSS THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ131-CAZ231-292215- /O.EXT.KPSR.FW.W.0003.090329T1900Z-090330T0300Z/ /O.CON.KPSR.FW.A.0003.090330T1500Z-090330T2100Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 302 AM MST SUN MAR 29 2009 /302 AM PDT SUN MAR 29 2009/ ...RED FLAG WARNING NOW IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO 8 PM MST /8 PM PDT/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG SOUTHWESTERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG NORTHERLY WINDS...LOW HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO 8 PM MST /8 PM PDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. AN APPROACHING DRY COLD FRONT WILL LEAD TO STRONG SOUTHWESTERLY WINDS THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH...WITH WIND GUSTS TO 35 MPH ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS AND WILL DIMINISH BEFORE MIDNIGHT. THE STRONG GUSTY WINDS COMBINED WITH HUMIDITY LEVELS WELL BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT IS ANTICIPATED TO PUSH SOUTHWARD THROUGH SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA EARLY MONDAY...AND A VERY DRY AIRMASS WILL OVERSPREAD THE AREA. STRONG NORTHERLY WINDS FROM 15 TO 25 MPH...WITH GUSTS TO 35 MPH...ARE EXPECTED TO BLOW THROUGHOUT THE AFTERNOON AND INTO THE EVENING HOURS. THE STRONG WINDS COMBINED WITH THE DRY CONDITIONS ARE ANTICIPATED TO LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND A FIRE WEATHER WATCH IS POSTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND THE FIRE WEATHER WATCH. && $$ MEYERS
000 WWUS85 KPSR 292123 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 223 PM MST SUN MAR 29 2009 AZZ131-CAZ231-300930- /O.UPG.KPSR.FW.A.0003.090330T1500Z-090330T2100Z/ /O.NEW.KPSR.FW.W.0004.090330T1200Z-090330T2200Z/ /O.CON.KPSR.FW.W.0003.000000T0000Z-090330T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 223 PM MST SUN MAR 29 2009 /223 PM PDT SUN MAR 29 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG SOUTHWESTERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 3 PM MST /3 PM PDT/ MONDAY FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG NORTHERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 3 PM MST /3 PM PDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. STRONG SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH WIND GUSTS TO 35 MPH...ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS AND WILL DIMINISH BEFORE MIDNIGHT. THE STRONG GUSTY WINDS COMBINED WITH HUMIDITY LEVELS WELL BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT IS ANTICIPATED TO PUSH SOUTHWARD THROUGH SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA EARLY MONDAY...AND A VERY DRY AIRMASS WILL OVERSPREAD THE AREA. STRONG NORTHERLY WINDS FROM 15 TO 25 MPH...WITH GUSTS TO 35 MPH...ARE EXPECTED TO BEGIN EARLY MONDAY MORNING BEFORE WEAKENING IN THE LATE AFTERNOON. THE STRONG WINDS COMBINED WITH THE DRY CONDITIONS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND THUS A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ132-300930- /O.NEW.KPSR.FW.W.0004.090330T1200Z-090330T2200Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 223 PM MST SUN MAR 29 2009 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 3 PM MST MONDAY FOR SOUTHWEST ARIZONA...YUMA AND LA PAZ COUNTIES...DUE TO STRONG NORTHERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 AM TO 3 PM MST MONDAY. A DRY COLD FRONT WILL PUSH SOUTHWARD ACROSS SOUTHWEST ARIZONA EARLY MONDAY...AND A VERY DRY AIRMASS WILL OVERSPREAD THE AREA. STRONG NORTHERLY WINDS FROM 15 TO 25 MPH...WITH GUSTS TO 35 MPH...ARE EXPECTED TO BEGIN EARLY MONDAY MORNING BEFORE WEAKENING IN THE LATE AFTERNOON. THE STRONG WINDS COMBINED WITH THE DRY CONDITIONS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND THUS A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ133-300300- /O.CON.KPSR.FW.W.0003.000000T0000Z-090330T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 223 PM MST SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AN APPROACHING DRY COLD FRONT WILL LEAD TO STRONG SOUTHWESTERLY WIND THIS AFTERNOON. SUSTAINED WIND SPEEDS 15 TO 25 MPH...WITH WIND GUSTS TO 35 MPH ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS AND WILL DIMINISH BEFORE MIDNIGHT. THE STRONG WINDS COMBINED WITH HUMIDITY LEVELS BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. MONDAY...EXPECT COOLER AND VERY DRY CONDITIONS BEHIND THE FRONT... AND WINDS WILL NOT BE AS STRONG ACROSS THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AJ
000 WWUS85 KPSR 300308 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 808 PM MST SUN MAR 29 2009 AZZ131-CAZ231-301515- /O.EXP.KPSR.FW.W.0003.000000T0000Z-090330T0300Z/ /O.CON.KPSR.FW.W.0004.090330T1200Z-090330T2200Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 808 PM MST SUN MAR 29 2009 /808 PM PDT SUN MAR 29 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 3 PM MST /3 PM PDT/ MONDAY FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG NORTHERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... THE RED FLAG WARNING WHICH WAS IN EFFECT FOR SUNDAY AFTERNOON AND EVENING HAS EXPIRED. A COLD FRONT IS ANTICIPATED TO PUSH SOUTHWARD THROUGH SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA EARLY MONDAY...AND A VERY DRY AIRMASS WILL OVERSPREAD THE AREA. STRONG NORTHERLY WINDS FROM 15 TO 25 MPH...WITH GUSTS TO 35 MPH...ARE EXPECTED TO BEGIN EARLY MONDAY MORNING BEFORE WEAKENING IN THE LATE AFTERNOON. THE STRONG WINDS COMBINED WITH THE DRY CONDITIONS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND THUS A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ133-300415- /O.EXP.KPSR.FW.W.0003.000000T0000Z-090330T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 808 PM MST SUN MAR 29 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. EXPECT LIGHTER WINDS FOR THE REST OF TONIGHT AND INTO MONDAY ALONG WITH SLIGHTLY HIGHER RH VALUES. $$ AZZ132-301515- /O.CON.KPSR.FW.W.0004.090330T1200Z-090330T2200Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 808 PM MST SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 3 PM MST MONDAY FOR SOUTHWEST ARIZONA...YUMA AND LA PAZ COUNTIES...DUE TO STRONG NORTHERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER... A DRY COLD FRONT WILL PUSH SOUTHWARD ACROSS SOUTHWEST ARIZONA EARLY MONDAY...AND A VERY DRY AIRMASS WILL OVERSPREAD THE AREA. STRONG NORTHERLY WINDS FROM 15 TO 25 MPH...WITH GUSTS TO 35 MPH... ARE EXPECTED TO BEGIN EARLY MONDAY MORNING BEFORE WEAKENING IN THE LATE AFTERNOON. THE STRONG WINDS COMBINED WITH THE DRY CONDITIONS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND THUS A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ INIGUEZ/AJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:10 PM PDT, 16 minutes earlier.
Area forecast discussion, Mar 28, 3:10 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
310 PM MST SAT MAR 28 2009
.SYNOPSIS...
HIGH PRESSURE ALOFT CURRENTLY OVER THE REGION WILL GIVE WAY TO YET
ANOTHER DRY LOW PRESSURE SYSTEM AND COLD FRONT LATE SUNDAY AND
SUNDAY NIGHT. AS THIS SYSTEM PUSHES THROUGH THE AREA...IT WILL GIVE
MORE BREEZY TO WINDY CONDITIONS...ALONG WITH AREAS OF BLOWING DUST.
AFTER A RATHER COOL START TO THE WORK WEEK...A GRADUAL WARMING TREND
UNDER HIGHER PRESSURE ALOFT WILL BOOST TEMPERATURES BACK UP ABOVE
NORMAL BY THE MIDDLE AND END OF NEXT WEEK.
&&
.DISCUSSION...
CLEAR SKIES...RELATIVELY LIGHT WINDS AND WARMER TEMPERATURES HAVE
BEEN THE RULE AROUND THE PHX CWA TODAY. AFTERNOON READINGS HAVE
GENERALLY BEEN IN THE 70S ACROSS THE DESERTS...ALTHOUGH SOME LOWER
80S HAVE BEEN NOTED OVER FAR SE CA.
TURNING OUR ATTENTION UPSTREAM...WV LOOPS SHOWING NEXT TROUGH TO
AFFECT THE CWA INVADING THE PAC NW...WITH AMPLIFYING RIDGE RIGHT
BEHIND IT. PROGS IN GOOD AGREEMENT WITH THE MOVEMENT AND INTENSITY
OF THIS SHORTWAVE FEATURE...PUSHING IT THROUGH AZ LATE SUNDAY NIGHT
AND MONDAY...WITH THE COLD FRONT EXPECTED THRU THE PHX AREA SOMETIME
AROUND 10Z-12Z MONDAY. WINDS WILL AGAIN BE THE MAIN WX CONCERN WITH
THIS SYSTEM. THE FACT THAT IT WILL BE PUSHING THROUGH THE CWA DURING
NIGHTTIME WILL HELP TO KEEP SOME OF THE STRONG WINDS ALOFT FROM
MIXING DOWN. BUT STILL...ANTICIPATING A BREEZY TO WINDY AFTN AND EVE
TOMORROW...AND BREEZY MUCH OF SUNDAY NIGHT. OUT IN THE WRN CWA...
SUFFICIENT SURFACE PRESSURE GRADIENT ON MONDAY WILL MAKE THE POST-
FRONTAL DAY A BREEZY TO WINDY ONE AS WELL...MAINLY OVER LOWER CO
RIVER VALLEY. NOT EXPECTING ANY LARGE-SCALE WIND ADVISORY THRESHOLDS
TO BE SURPASSED THROUGH MONDAY...WITH FIRE WX MORE OF A CONCERN.
PLEASE REFER TO AWIPS PRODUCT PHXRFWPSR...WMO ID WWUS85 KPSR FOR THE
LATEST DETAILS ON FIRE WX HEADLINES...AS WELL AS FIRE WX SECTION
BELOW.
TEMPS WILL COOL BACK OFF ABOUT 5 TO 10 DEG ON MONDAY...AND THEN
BOUNCE RIGHT BACK UP TUESDAY AND WEDNESDAY AS HEIGHTS/THICKNESSES
RISE. FORECAST SOUNDINGS/MOS WOULD INDICATE WE SHOULD BE BACK UP
OVER CLIMO NORMS BY MIDWEEK. NEXT TROUGH WILL JUST BARELY GRAZE BY
TO OUR NE AROUND WEDNESDAY FOR LITTLE SENSIBLE WX EFFECTS ACROSS THE
AREA. THEREAFTER...ECMWF AND GFS NOW COMING INTO SOME SEMBLANCE OF
AGREEMENT WITH LATE-IN-THE-WEEK POTENTIAL FOR A STRONGER AND WETTER
TROUGH. WILL LET MID SHIFT ADDRESS THIS FURTHER WITH LATER MODEL
RUNS IN HAND.
&&
.AVIATION...
LIGHT WINDS WILL PREVAIL THROUGH SUNDAY MORNING. SOUTH-SOUTHWESTERLY
WINDS WILL PICK UP AFTER 19Z SUNDAY AS A DRY COLD FRONT APPROACHES
FROM THE NORTH. SPEEDS OF 15-20 KNOTS WILL BE COMMON AFTER 21Z WITH
GUSTS OF 25-30 KNOTS. ANTICIPATE BROAD AREAS OF SUSPENDED DUST
LOWERING VISIBILITY BELOW 10SM AT TIMES...LOCALLY DOWN TO 6SM. THE
FRONT IS ANTICIPATED TO PUSH SOUTHWARD THROUGH SOUTHWEST ARIZONA
AND SOUTHEAST CALIFORNIA AFTER 06Z MONDAY CAUSING WINDS TO GUST
30-35 KNOTS. WINDS WILL NOT BE NEARLY AS STRONG SUNDAY NIGHT AND
MONDAY FOR SOUTH-CENTRAL ARIZONA...INCLUDING THE PHOENIX METRO AREA.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
...RED FLAG WARNING SUNDAY AFTERNOON FOR THE LOWER COLORADO RIVER
VALLEY...
...FIRE WEATHER WATCH FOR THE LOWER COLORADO RIVER VALLEY MONDAY...
THE APPROACH AND PASSAGE OF ANOTHER DRY COLD FRONT WILL LEAD TO
WINDY CONDITIONS ACROSS SOUTHERN ARIZONA AND SOUTHEAST CALIFORNIA
SUNDAY AFTERNOON THROUGH MONDAY. CRITICAL FIRE WEATHER THRESHOLDS
ARE EXPECTED TO OCCUR OVER THE LOWER COLORADO RIVER VALLEY SUNDAY
AFTERNOON AND AGAIN MONDAY. STRONG WINDS AND LOW HUMIDITIES ARE
ANTICIPATED ACROSS THE FORECAST AREA. CONDITIONS MAY MEET CRITICAL
THRESHOLDS IN SOUTHEAST CALIFORNIA SUNDAY AND MONDAY BUT DURATION IS
NOT ANTICIPATED TO BE SUFFICIENT TO MERIT A WARNING.
WINDS WILL WEAKEN MONDAY AFTERNOON. HOWEVER...LOCALLY WINDY
CONDITIONS WILL PERSIST OVER PORTIONS OF SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA INTO TUESDAY MORNING. BREEZY TO LOCALLY WINDY
CONDITIONS WILL OCCUR OFF AND ON THROUGH THURSDAY BEFORE A MORE
SIGNIFICANT SYSTEM AFFECTS THE AREA FRIDAY AND SATURDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FROM 2 PM TO 7 PM MST SUNDAY FOR AZZ131.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR AZZ131.
CA...RED FLAG WARNING FROM 2 PM TO 7 PM PDT SUNDAY FOR CAZ231.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR CAZ231.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...ESTLE
AVIATION...AJ
FIRE WEATHER...AJHazardous weather outlook, Mar 28, 3:11 PM PDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 311 PM MST SAT MAR 28 2009 AZZ020-025-CAZ031-291400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 311 PM MST SAT MAR 28 2009 /311 PM PDT SAT MAR 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASING WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE WITH HIGH FIRE DANGERS TO GIVE HAZARDOUS FIRE WEATHER CONDITIONS LATE SUNDAY AFTERNOON AND EARLY SUNDAY EVENING...WITH ANOTHER HAZARDOUS FIRE WEATHER POTENTIAL LATE MONDAY MORNING INTO THE MID-AFTERNOON HOURS. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:26 PM PDT | Fire Weather Watch | PSR | Imperial, Riverside | 23 hr |
Nearby
Red Flag Warnings in Arizona, 2009Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.